IMPROVED DERIVATION OF SHEAR STABILIZATION OF THE UNIVERSAL MODE IN SLAB GEOMETRY USING ASYMPTOTIC TECHNIQUES
The problem of the stability of the university mode in a sheared magnetic field is considered using the method of matched asymptotic expansions, which, among the analytical approaches, can perhaps provide the clearest physical insight. An eigenvalue equation is derived predicting marginal stability in the limit in which previous papers using the same technique find instability. The discrepancy is explained by showing that the analysis used therein is applicable only in the stability regime.
Bibliographic Reference: PHYS. FLUIDS, VOL. 27 (1984), NO 3, PP. 546-548
Record Number: 1989122107700 / Last updated on: 1987-01-01
Available languages: en